I'm in the "hot flashes / night sweats" stage of my life. Was diagnosed with type 1 diabetes at the age of 45 (10 years ago). I have had very good blood sugar control up until about 9 months ago. If you are female and have experienced the same thing - high high's and low low's (hit 19 - husband called 911 the other day), I would be interested in knowing if you took hormones then to help with the hot flashes, and if so did that help with the blood sugar swings?
I am taking a very very low dose n it seem to worked for a little while but now my b/s r up again in AM n the night sweats too. I guess I may need a readjustment.
I am so surprise their is not a lot of research done on Diabetes type 1 and menopause affecting blood-sugars? We are not the only generation that has had this problem I would think?
I had gone into early menopause at the time my diabetes was coming to a head. I went on hrt due to the severe symptoms I had then, wanted to kill myself it was so bad. I felt much, much better. But I wasn't testing my bg then so I don't know if it had any effect and I wasn't in high bg territory etc. I then went to dka, had a dvt and although my hematologist and others said they didn't think the hrt caused the dvt I now can't take hrt any more due to the risk. I do still take a very small approved supplement occasionally and I think I have noticed that my bg gets better on those days. I tend to fluctuate a lot, not sure if there is still a hormonal element in it for me since my estrogen is very low now. But I still get hot flashes when my bg goes up now, more recently now. I also have read that women with type 1 tend to go into early meno. I hope you can figure out something to help you.
Thanks, and boy have u gone through a lot n some. I am trying to do a really tight control since the meno started. I heard their r risk of taking HT n especially if u take them for I think after 5yrs? sorry all that happen n u cannot take the HT. I like to know what supplement u r taking to see if I am allowed to take it. Right now they r keeping me on same HT dosage n Iam so suppose to give it a month to see if it will kick in n help with the night sweats. They did go up on my prozac too so I guess I have been a bit moody too. Lol who wouldn't be in our shoes. Hang in there.
Jan, I am a female n age 48 going on 49 in few days. My Gyn wants me to continue my low dosage for at least a month to see if it helps with the night flashes. My Endo increase my insulin dosages. I think once the hot flashes-hormonal-swings start to smooth out that my b/s will too. I normally have to eat a PM snack due to low b/s or b/g but since the meno it has been totally opposite so I cut out the snacks. As soon as I know I will let ya know. I would talk to your Endo n Gyn to see what they think too. I did hear that soy, and walnuts n no-caffeine suppose to help. However,I got to have some to function during the day. good luck.
Hi Debbie, you're welcome & thanks! Yes I have been through an ordeal for sure, just glad I survived all of that. I will add you on as a friend and you can message me for more info :) I think tight control will help but it can also create more fluctuations too at times maybe, for me anyway. I think maybe another drug besides prozac might be more helpful for you, I'm not sure about anti depressants. I was on low dose elavil for pain for 5 years and I feel that with the bcp messed up my whole system, really the elavil more than anything.